Oklahoma, 2008

Tornadoes and Hail in Oklahoma, May 1 to 2, 2008

May 1 to 2, 2008 · NWS TSA · 52 events in 22 counties and zones

A dry line over western Oklahoma shifted to central Oklahoma during the afternoon. and very unstable air was in place over eastern Oklahoma ahead of the boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$492,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A dry line over western Oklahoma shifted to central Oklahoma during the afternoon. Warm...moist...and very unstable air was in place over eastern Oklahoma ahead of the boundary. Thunderstorms formed on the dry line during the evening and moved northeast across northeastern Oklahoma. Favorable wind shear resulted in supercell thunderstorm development with several damaging tornadoes and large hail occurring over Pawnee and Osage Counties. A line of severe thunderstorms formed on a cold front approaching the area from the northwest and those storms moved through late in the evening and during the early morning hours. Several tornadoes and damaging wind occurred from those storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 1, 1:58 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, May 1, 1:58 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU MAY 1 2008

.DISCUSSION...
DRY LINE CONTINUES TO SLOWLY PUSH EAST THIS AFTERNOON CURRENTLY
LOCATED OVER CENTRAL OKLAHOMA. ALONG/AHEAD OF BOUNDARY ATMOSPHERE
HAS BECOME VERY UNSTABLE WITH SBCAPES IN EXCESS OF 4000 J/KG.  ALSO
NOTED IN LOCAL GRID ANALYSIS...DECREASING CIN ACROSS SOUTH CENTRAL
OKLAHOMA WHERE CU FIELD CONTINUES TO DEVELOP.  HIGH LEVEL CIRRUS
CLOUDS IN ASSOCIATION WITH UPPER LEVEL JET STREAK WILL LIFT
NORTHEAST TO NEAR DRY LINE BY LATE AFTERNOON AND MAY PROVIDE JUST
ENOUGH LARGE SCALE ASCENT TO ALLOW CAP TO ERODE FOR ISOLATED SEVERE
CONVECTION TO DEVELOP.  ANY STORMS THAT DEVELOP ACROSS EASTERN
OKLAHOMA THROUGH THE EARLY EVENING HOURS WOULD LIKELY BE SEVERE WITH
VERY LARGE HAIL...INCLUDING THE THREAT FOR TORNADOES. REGARDLESS OF
DRY LINE INITIATION...SEVERE WEATHER IS LIKELY ACROSS NORTHEAST
OKLAHOMA BY LATE EVENING AS THE COLD FRONT PUSH INTO AREA. ALTHOUGH
ELEVATED INSTABILITY WILL BEGIN TO DECREASE AFTER MIDNIGHT...VERY
STRONG WIND FIELDS WILL CONTINUE TO SUPPORT A LIMITED SEVERE WEATHER
THREAT AS CONVECTIVE LINE PUSHES EAST OVERNIGHT.

REST OF FORECAST STAYED FAIRLY CLOSE TO THE MEX GUIDANCE WITH
INCREASING CHANCES FOR THUNDERSTORMS AGAIN TUESDAY THROUGH THURSDAY.
DID TREND POPS DURING THIS TIME TOWARD THE WETTER ECMWF SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  70  45  68 /  70  30  10  10
FSM   66  74  48  69 /  50  50  10  10
MLC   61  72  44  67 /  50  20  10   0
BVO   58  67  41  64 /  80  30  10  10
FYV   60  68  41  63 /  60  50  10  10
BYV   64  70  42  63 /  60  60  10  10
MKO   62  70  43  66 /  60  30  10  10
MIO   60  67  43  64 /  80  30  10  10
F10   60  71  43  66 /  50  20  10   0
HHW   64  77  51  71 /  30  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073-OKZ074-
     OKZ075.

AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, May 1, 4:20 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT THU MAY 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU MAY 1 2008

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY EVENING FOR EASTERN OKLAHOMA...AROUND MIDNIGHT
                ACROSS WESTERN ARKANSAS. .

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA

DISCUSSION...
THE STAGE IS SET FOR SIGNIFICANT CONVECTION TO DEVELOP IN CENTRAL
AND EASTERN OKLAHOMA. AS A POTENT UPPER SYSTEM APPROACHES THE
REGION... THE ATMOSPHERE REMAINS QUITE UNSTABLE. A 20Z SOUNDING
FROM NORMAN SHOWED VERY LITTLE CAPPING INVERSION REMAINING.

WITH THE TIME OF MAXIMUM SURFACE HEATING HAVING BEEN REACHED...
THUNDERSTORM INITIATION HAS YET TO OCCUR. THE DRYLINE IS CURRENTLY
SLOWLY RETREATING TOWARD THE WEST... WHERE IT WILL EVENTUALLY BE
OVERTAKEN BY THE COLD FRONT. CONVECTIVE INITIATION IS POSSIBLE AT
ANY TIME... WITH THE BEST CHANCE FOR SIGNIFICANT STORMS NEAR THE AREA
OF CONVERGENCE ASSOCIATED WITH THE COLD FRONT AND DRYLINE MERGER
IN CENTRAL AND EAST CENTRAL OKLAHOMA.

THE CONVECTIVE MODE IS EXPECTED TO INITIALLY BE SUPERCELLULAR WITH
THE POSSIBILITY OF LARGE HAIL AND TORNADOES. AS THE FRONT SURGES
SOUTH EASTWARD OVERNIGHT... CONVECTION IS EXPECTED TO BECOME MORE
LINEAR IN NATURE... PRODUCING A SEVERE SQUALL LINE. THE MAIN
THREATS WILL THEN BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION
FRIDAY MORNING BEFORE ENDING AROUND MID DAY AS THE FRONT AND UPPER
LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS
EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY
NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS
REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS ACROSS WESTERN ARKANSAS MAY NEED TO REMAIN
ACTIVATED INTO FRIDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The Tulsa radar (KINX), 112 km away, was scanning. The volume nearest the first event began at 00:52 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 13 hail, 8 tornado. Local standard time, as filed.

Hail, Pawnee

When
May 1, 6:54 PM CST
Where
Pawnee County, Pawnee
Measured
1.75 in hail
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
36.330, -96.800

Hail, Osage

When
May 1, 7:11 PM CST
Where
Osage County, Shidler
Measured
2.75 in hail
Property damage
$50,000
Reported by
Storm Chaser
Coordinates
36.780, -96.650

Tornado, Pawnee

When
May 1, 7:18 PM CST
Where
Pawnee County, 1 mi NE of Pawnee
Rating
EF0
Path length
0.1 mi
Path width
75 yd
Reported by
Storm Chaser
Coordinates
36.340, -96.787

Several storm chasers observed a brief tornado touchdown in open country northeast of town. A survey of the area by NWS personnel found no damage resulting from this tornado.

Tornado, Pawnee

When
May 1, 7:25 PM CST to 7:35 PM CST
Where
Pawnee County, 2.39 mi NW of Skedee to 4.18 mi N of Skedee
Rating
EF1
Path length
3 mi
Path width
300 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.401, -96.734

A tornado caused structural damage to the roof of a home, resulted in extensive damage to trees, and blew down several power poles. This tornado was observed by several storm chasers.

Tornado, Osage

When
May 1, 7:37 PM CST to 8:12 PM CST
Where
Osage County, 9 mi SSE of Fairfax to 8 mi WSW of Pawhuska
Rating
EF1
Path length
17 mi
Path width
450 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
36.450, -96.638

A tornado damaged the roofs of two homes, caused extensive tree damage, and blew down several power poles. This tornado was observed by several storm chasers.

Tornado, Osage

When
May 1, 8:06 PM CST to 8:17 PM CST
Where
Osage County, 9 mi SW of Pawhuska to 5.5 mi W of Pawhuska
Rating
EF0
Path length
5 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.578, -96.445

A tornado damaged trees and blew down power lines. Several storm chasers observed this tornado.

Hail, Osage

When
May 1, 8:22 PM CST
Where
Osage County, Pawhuska
Measured
1.75 in hail
Property damage
$50,000
Reported by
Public
Coordinates
36.670, -96.330

Thunderstorm Wind, Osage

When
May 1, 11:40 PM CST
Where
Osage County, Burbank
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.700, -96.720

Thunderstorm winds estimated to 60 mph blew down large tree limbs.

Thunderstorm Wind, Pawnee

When
May 1, 11:40 PM CST
Where
Pawnee County, Pawnee
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.330, -96.800

Thunderstorm winds estimated to 65 mph blew down large tree limbs.

Hail, Osage

When
May 2, 12:33 AM CST
Where
Osage County, 4 mi N of Hominy
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.478, -96.400

Hail, Osage

When
May 2, 12:40 AM CST
Where
Osage County, Nelagoney
Measured
0.88 in hail
Reported by
Public
Coordinates
36.630, -96.230

Tornado, Creek

When
May 2, 12:45 AM CST to 12:51 AM CST
Where
Creek County, 1 mi S of Bristow to 6.75 mi ENE of Bristow
Rating
EF0
Path length
7 mi
Path width
250 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.816, -96.380

A tornado destroyed a barn, damaged trees, and blew down power lines.

Thunderstorm Wind, Creek

When
May 2, 12:46 AM CST
Where
Creek County, Bristow
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.830, -96.380

Thunderstorm winds estimated at 70 miles an hour blew down numerous large tree limbs. A few power poles were also blown down.

Hail, Washington

When
May 2, 1:05 AM CST
Where
Washington County, 5 mi ESE of Copan
Measured
0.75 in hail
Reported by
Public
Coordinates
36.872, -95.846

Thunderstorm Wind, Nowata

When
May 2, 1:10 AM CST
Where
Nowata County, Wann
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.920, -95.800

Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs.

Hail, Washington

When
May 2, 1:10 AM CST
Where
Washington County, 5 mi ESE of Copan
Measured
0.75 in hail
Reported by
Public
Coordinates
36.872, -95.846

Hail, Tulsa

When
May 2, 1:12 AM CST
Where
Tulsa County, Sand Spgs
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
36.150, -96.120

Thunderstorm Wind, Creek

When
May 2, 1:15 AM CST
Where
Creek County, Slick
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Post Office
Coordinates
35.780, -96.270

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Rogers

When
May 2, 1:20 AM CST
Where
Rogers County, Talala
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.530, -95.680

Thunderstorm winds estimated to 60 mph blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
May 2, 1:22 AM CST
Where
Tulsa County, 7 mi SE of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
36.078, -95.861

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.

Thunderstorm Wind, Tulsa

When
May 2, 1:22 AM CST
Where
Tulsa County, Owasso
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
36.270, -95.850

Thunderstorm winds estimated at 60 miles an hour caused a hotel that was under construction to partially collapse.

Thunderstorm Wind, Rogers

When
May 2, 1:56 AM CST
Where
Rogers County, 8 mi ENE of Claremore
Measured
70 kt (81 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.364, -95.467

Thunderstorm winds estimated at 80 miles hour did structural damage to buildings and to a mobile home. Power lines were also blown down.

Thunderstorm Wind, Craig

When
May 2, 2:00 AM CST
Where
Craig County, 7 mi E of Centralia
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.800, -95.224

The Oklahoma mesonet site east of Centralia measured a 60 mile an hour wind gust.

Thunderstorm Wind, Muskogee

When
May 2, 2:00 AM CST
Where
Muskogee County, 5 mi SSE of Haskell
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.753, -95.636

The Oklahoma mesonet site near Haskell recorded a 68 mile an hour wind gust.

Hail, Muskogee

When
May 2, 2:02 AM CST
Where
Muskogee County, Jamesville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.750, -95.650

Tornado, Mayes

When
May 2, 2:03 AM CST
Where
Mayes County, 5 mi W of Pryor
Rating
EF1
Path length
0.5 mi
Path width
100 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.300, -95.410

A tornado severely damaged the roof of a home and blew down trees and power lines.

Tornado, Rogers

When
May 2, 2:03 AM CST to 2:04 AM CST
Where
Rogers County, 7.62 mi ENE of Tiawah to 8.11 mi ENE of Tiawah
Rating
EF1
Path length
0.5 mi
Path width
100 yd
Continued into
Mayes, Ok (TSA)
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
36.311, -95.443

A tornado damaged trees and blew down power poles. This tornado continued into Mayes County.

Tornado, Mayes

When
May 2, 2:04 AM CST to 2:15 AM CST
Where
Mayes County, 6.52 mi W of Pryor to 2.05 mi WNW of Green
Rating
EF1
Path length
8.5 mi
Path width
500 yd
Injuries
2 direct, 0 indirect
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.315, -95.436

A tornado developed over extreme eastern Rogers County and moved into western Mayes County. The tornado severely damaged the roofs of several homes, downed numerous trees, blew down power poles, and injured two people in Mayes County.

Thunderstorm Wind, Wagoner

When
May 2, 2:10 AM CST
Where
Wagoner County, Porter
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.870, -95.520

The Oklahoma mesonet site near Porter recorded a 58 mile an hour wind gust.

Thunderstorm Wind, Mayes

When
May 2, 2:15 AM CST
Where
Mayes County, 5 mi S of Adair
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.358, -95.270

The Oklahoma mesonet site near Adair recorded a 60 mile an hour wind gust.

Thunderstorm Wind, Pittsburg

When
May 2, 2:22 AM CST
Where
Pittsburg County, Scipio
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.050, -95.970

Thunderstorm winds estimated to 60 mph blew down large tree limbs.

Thunderstorm Wind, Wagoner

When
May 2, 2:22 AM CST
Where
Wagoner County, Okay
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.870, -95.300

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Ottawa

When
May 2, 2:29 AM CST
Where
Ottawa County, Picher
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
36.980, -94.830

Thunderstorm winds estimated at 70 miles an hour blew down a large tree. The tree took out power lines when it fell.

Thunderstorm Wind, McIntosh

When
May 2, 2:30 AM CST
Where
McIntosh County, Checotah
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.430, -95.520

Thunderstorm winds estimated to 70 mph blew down large tree limbs.

Thunderstorm Wind, Delaware

When
May 2, 2:42 AM CST
Where
Delaware County, 1 mi W of Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.580, -94.788

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees and power lines.

Thunderstorm Wind, Cherokee

When
May 2, 2:46 AM CST
Where
Cherokee County, Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.920, -94.970

Thunderstorm winds estimated to 60 mph blew down large tree limbs.

Hail, Pittsburg

When
May 2, 2:48 AM CST
Where
Pittsburg County, Mc Alester
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.930, -95.770

Thunderstorm Wind, Delaware

When
May 2, 2:51 AM CST
Where
Delaware County, 1 mi W of Kansas
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.200, -94.818

Thunderstorm winds estimated at 70 miles an hour blew down a large tree. The tree blocked a road.

Thunderstorm Wind, Muskogee

When
May 2, 2:52 AM CST
Where
Muskogee County, 2 mi NW of Webbers Falls
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.541, -95.155

Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.

Thunderstorm Wind, Ottawa

When
May 2, 2:55 AM CST
Where
Ottawa County, Wyandotte
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.800, -94.730

Thunderstorm winds estimated at 60 miles an hours blew down numerous large tree limbs.

Thunderstorm Wind, Sequoyah

When
May 2, 2:56 AM CST
Where
Sequoyah County, Gore
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.530, -95.120

Thunderstorm winds estimated at 70 miles an hour snapped a tree off at the trunk.

Thunderstorm Wind, Delaware

When
May 2, 3:04 AM CST
Where
Delaware County, 2 mi SE of Colcord
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.249, -94.655

Thunderstorm winds estimated at 80 miles an hour blew the roofs off of two outbuildings.

Thunderstorm Wind, Delaware

When
May 2, 3:04 AM CST
Where
Delaware County, 5 mi S of Colcord
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.198, -94.680

Thunderstorm winds estimated at 70 miles an hour blew down a large tree. The tree blocked a road.

Thunderstorm Wind, Adair

When
May 2, 3:10 AM CST
Where
Adair County, Watts
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
36.120, -94.570

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Adair

When
May 2, 3:10 AM CST
Where
Adair County, Westville
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.980, -94.570

The Oklahoma mesonet site near Westville measured a 68 mile an hour wind gust.

Thunderstorm Wind, Haskell

When
May 2, 3:13 AM CST
Where
Haskell County, 1 mi NE of Stigler
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.260, -95.118

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Thunderstorm Wind, Adair

When
May 2, 3:15 AM CST
Where
Adair County, Stilwell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
35.820, -94.630

Thunderstorm winds estimated at 60 miles an hour blew down power lines.

Thunderstorm Wind, Sequoyah

When
May 2, 3:35 AM CST
Where
Sequoyah County, 1 mi N of Sallisaw
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.484, -94.800

Thunderstorm winds estimated at 70 miles an hour blew down several trees just north of Sallisaw.

Thunderstorm Wind, Latimer

When
May 2, 3:43 AM CST
Where
Latimer County, Red Oak
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
34.950, -95.080

Thunderstorm winds estimated at 60 miles an hour blew down many large tree limbs.

Hail, Le Flore

When
May 2, 5:22 AM CST
Where
Le Flore County, Whitesboro
Measured
0.75 in hail
Reported by
Post Office
Coordinates
34.680, -94.880

Hail, Pushmataha

When
May 2, 5:36 AM CST
Where
Pushmataha County, Snow
Measured
0.75 in hail
Reported by
Public
Coordinates
34.400, -95.420

Hail, Le Flore

When
May 2, 6:17 AM CST
Where
Le Flore County, Octavia
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
34.520, -94.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92400, 92401, 107719, 107737, 107738, 107739, 92402, 92403, 92404, 92406, 92405, 107740, 92407, 107150, 92410, 92411, 92412, 92413, 92414, 92415, 92416, 92417, 92418, 92419, 92420, 107742, 107745, 107747, 92421, 92422, 92426, 107161, 92429, 92431, 92432, 92435, 92436, 92438, 92440, 92441, and more.